MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48413
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Thrombus (2101); No Code Available (3191)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products - zsle-20-90-zt; lot 7989306.Zsle-20-74-zt; lot 9075572.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During the review of customer provided ct, the imaging reviewer identified thrombus in the tffb-26-96-zt (zenith flex aaa endovascular graft bifurcated main body).The ct was provided for review to assist in the investigation of the report that this patient had a large amount of thrombus building up inside the iliac graft limbs nearly 2 months after evar implantation.As previously reported, thrombectomy was performed on both zsle iliac limbs a few days later to relieve pain in the patient¿s legs.The physician explained that the patient¿s antiphospholipid antibody is positive so he is prothrombotic and also confirmed that this is not a graft issue.Patient is currently stable.The previous reports related to this patient¿s thrombus issue are mfr.Reports 1820334-2019-00322 and 1820334-2019-00323.
 
Event or Problem Description
Additional comments from the physician.We don¿t have any concerns about the graft per se.It was really about possible therapeutic options in the acute setting.However, this gentleman has settled on iv heparin.Haematology got involved and suggested plavix and changing his anticoagulant.He had originally presented with embolisation from his native aorta and required a hallux amputation.We didn¿t fix his aorta at that time as it was less than 5.5 and commenced on plavix.Some months later he represented with an ischaemic 2nd toe and we then decided to fix him.He was just about 5.5cm.Post operatively he developed fast afib and was anti coagulated and in fact his inr was 3.5 at the time of his presentation on this admission.His antiphospholipid antibody was weakly positive so again haematology are following this.
 
Additional Manufacturer Narrative
Investigation/evaluation the device was not available for evaluation.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A document based investigation has been performed including a review of the provided imaging, device history record, instructions for use, and quality control data.The device history records were reviewed and no non-conformances were found associated with either the final assembly lot 8425725 or the graft subassembly lot sa7712990.The zsle-20-74-zt is a one-device lot.A review of complaint history revealed no other complaints associated with lot 8425725.The device is still implanted within the patient therefore it was not returned.A post implantation computerized tomographic angiography (cta) was provided and sent for imaging review.Relevant findings and impressions of the image reviewer include: 1.Milder thrombus accumulation in the zsle-20-90 and tffb is also confirmed.No thrombogenic anatomic factors were present.2.Mild thrombus lined the tffb particularly the sealing stent and first mainbody stent section.3.The reported anti-phospholipid antibodies are consistent with anti-phospholipid antibody syndrome.This confers an increased risk of arterial and venous thrombosis.Other significant comorbidities are suggested by the presence of significant ascites and mild anasarca.Although the liver appeared cirrhotic, portal venous collateral enlargement consistent with chronis portal hypertension was mid.Acute on chronic hepatic insufficiency is suspected.This complaint was confirmed based on review of the imaging provided.There was no evidence that the device was manufactured out of specifications from the imaging provided.The instructions for use (ifu) states the following in consideration of the reported failure mode: indications for use: ¿ the zenith flex aaa endovascular graft with the z-trak introduction system is indicated for the endovascular treatment of patients with abdominal aortic or aortoiliac aneurysms having morphology suitable for endovascular repair.Warnings and precautions: ¿ adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 16 french to22 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.4.3 pre-procedure measurement techniques and imaging ¿ all patients should be advices that endovascular treatment requires a life-long, regular follow-up to assess their health and performance of their endovascular graft.Potential adverse events: adverse events that may occur and/or require intervention include, but are not limited to: ¿ arterial or venous thrombosis and/or pseudoaneurysm ¿ claudication (e.G., buttock, lower limb) ¿ graft or native vessel occlusion thrombus within the zsle-20-74-zt was confirmed based on image review.Information provided by the customer stated that the patient¿s antiphospholipid antibody is positive so they are prothrombotic and highly likely to clot.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specifications.Based on the information and imaging provided for this investigation, the investigation conclusion for this complaint is cause cannot be traced to device.The adverse event is related to patient condition.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.Cook will continue to monitor for similar complaints.The appropriate personnel have been notified of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8362363
Report Number1820334-2019-00512
Device Sequence Number11252705
Product Code MIH
UDI-Device Identifier10827002484136
UDI-Public(01)10827002484136(17)191220(10)8425725
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2019
Device Model NumberG48413
Device Catalogue NumberTFFB-26-96-ZT
Device Lot Number8425725
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/31/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;